Alert archive / Nebraska / Special Weather Statements in 2014
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 2, 2014, 4:10 PM MDT for Box Butte County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 4:10 PM MDT (22:10 UTC)
- Expired
- Aug 2, 2014, 5:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
County Box Butte County, NE
The radar
The North Platte radar (KLNX), 191 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783
WWUS85 KCYS 022210
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT SAT AUG 2 2014
NEZ002-003-022300-
BOX BUTTE NE-DAWES NE-
410 PM MDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT...
AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HEMINGFORD...OR 19 MILES
NORTH OF ALLIANCE...MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN BOX BUTTE COUNTY THROUGH 500 PM MDT
RURAL SOUTHEASTERN DAWES COUNTY THROUGH 500 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
WHEN THUNDER ROARS...MOVE INDOORS.
&&
LAT...LON 4227 10274 4229 10303 4245 10303 4249 10276
4244 10274 4235 10274
TIME...MOT...LOC 2211Z 266DEG 10KT 4237 10293
$$
RUBINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:10 PM MDT, 1 hour earlier.
Area forecast discussion, Aug 2, 3:10 PM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT SAT AUG 2 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 300 PM MDT SAT AUG 2 2014 PRETTY QUIET IN THE SHORT TERM. FORECAST CHALLENGES DEAL WITH PRECIP TIMING AND LOCATION. CURRENTLY...STATIONARY BOUNDARY LATS ACROSS EASTERN MONTANA...SOUTHEASTWARD TO RAPID CITY AND THEN ACROSS CENTRAL KANSAS THIS AFTERNOON. SURFACE HIGH PRESSURE COVERS MOST OF COLORADO AND NORTHWESTERN WYOMING THIS AFTERNOON. WATER VAPOR IMAGERY SHOWING SUBTROPICAL MOISTURE ACROSS SOUTHERN CALIFORNIA...SOUTHERN NEVADA AND NORTHERN ARIZONA STREAMING NORTH AND NORTHEAST INTO UTAH. SOUTHEAST WYOMING IN THE BACK SIDE OF A DRY SLOT...WHICH HAS KEPT US DRY SO FAR TODAY. WE ARE BEGINNING TO SEE SOME CELLS DEVELOPING ON RADAR ACROSS THE NORTH LARAMIE RANGE AND SOUTHERN NIOBRARA COUNTY WITH A COUPLE LIGHTNING STRIKES OBSERVED. WILL WAIT TO SEE WHAT THIS THUNDERSTORM DOES AS IT COMES OFF THE LARAMIE RANGE BEFORE ADJUSTING POPS. FOR TONIGHT...ANY CONVECTION SHOULD DIE OFF COMPLETELY WITH LOSS OF SURFACE HEATING. FOR SUNDAY...A PRETTY DRY DAY AS RIDGE AXIS MOVES OVER THE CWFA. FRONTAL BOUNDARY BEGINS TO MOVE INTO THE NORTHERN PANHANDLE AND EASTERN WYOMING. MODELS SHOWING SOME SHOWERS AND THUNDERSTORMS DEVELOPING OVER CARBON AND ALBANY COUNTIES SUNDAY AFTERNOON AND EARLY EVENING AS THEY ARE UNDER THE MONSOONAL SURGE. MONSOONAL SURGE BEGINS TO MOVE EAST TO COVER MOST AREAS WEST OF THE LARAMIE RANGE BY SUNDAY EVENING. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 102 PM MDT SAT AUG 2 2014 MONDAY...PARENT SHORTWAVE ALOFT RESIDES ACROSS NEVADA IN THE AFTERNOON...WITH THE NAM PROGGING A NEGATIVELY TILTED SHORTWAVE TROUGH ALOFT ROTATING NORTHEASTWARD ACROSS WYOMING IN THE AFTERNOON. AT THE SURFACE...NAM PROGGING SURFACE LOW PRESSURE TO DEVELOP ACROSS NORTHEAST COLORADO...WITH DECENT LOW LEVEL CONVERGENCE NOTED ACROSS MUCH OF SOUTHEAST WYOMING...PAINTED WELL IN THE NAM POPS...THUS HAVE PAINTED SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS IN THE AFTERNOON WEST OF A LUSK TO PINE BLUFFS LINE...LOCALLY HIGHER IN TERRAIN FAVORED LOCALES FROM SOUTHERN CARBON COUNTY EASTWARD TO WESTERN LARAMIE COUNTY. MONDAY NIGHT...ISOLATED TO SCATTERED SHOWERS...AND EVENING THUNDERSTORMS...EXPECTED NORTH OF A LARAMIE TO ALLIANCE LINE WITH WEAK UPWARD VERTICAL MOTION NOTED OVER OUR NORTHERN COUNTIES. TUESDAY...THANK YOU TO OUR NEIGHBORING OFFICES IN BOULDER AND NORTH PLATTE FOR COORDINATION. SURFACE LOW PRESSURE PROGGED BY THE NAM TO RESIDE OVER NORTHWEST KANSAS WITH COOL...MOIST LOW AND MID LEVEL UPSLOPE FLOW OVER SOUTHEAST WYOMING...EAST OF INTERSTATE 25 AND OVER WESTERN NEBRASKA. DECENT UPWARD VERTICAL MOTION PROGGED IN THE AFTERNOON...AND WITH THE FORECAST 70 TO 100 PERCENT RELATIVE HUMIDITY IN THE BOUNDARY THROUGH 500 MB LAYERS...WE HAVE SIGNIFICANTLY UNDERCUT GUIDANCE HIGH TEMPERATURES EAST OF INTERSTATE 25...AND PAINTED SCATTERED TO NUMEROUS SHOWERS...WITH ISOLATED THUNDERSTORMS IN THE AFTERNOON. FAVORED LOCATIONS WILL BE FROM WHEATLAND TO CHEYENNE WITH FAVORABLE LOW LEVEL UPSLOPE WINDS. WEDNESDAY...WITH LESS LOW AND MID LEVEL MOISTURE...WE ONLY EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS BENEATH THE WELL PRONOUNCED RIDGING ALOFT. THURSDAY...NEXT SHORTWAVE TROUGH APPROACHES WESTERN WYOMING...WITH A SURFACE TROUGH PROGGED ACROSS EASTERN WYOMING. FOR NOW...WE WILL GO WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. FRIDAY...PRIMARY TROUGH ALOFT AXIS MOVES EAST OF OUR COUNTIES. NEVERTHELESS...STILL ENOUGH RESIDUAL LOW AND MID LEVEL MOISTURE FOR ISOLATED TO SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS ALONG AND EAST OF INTERSTATE 25. SATURDAY...MORE RIDGING ALOFT PROGGED...SUGGESTS THAT A DRYING TREND WILL CONTINUE WITH ONLY ISOLATED LATE DAY THUNDERSTORMS...AT BEST... ANTICIPATED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1051 AM MDT SAT AUG 2 2014 WITH HIGH PRESSURE IN PLACE OVER WYOMING...VFR CONDITIONS ARE EXPECTED. DO NOT SEE A CHANGE IN THE FORECAST UNTIL MAYBE SUNDAY AFTERNOON WHEN CONVECTION COULD FIRE OUT IN THE PANHANDLE. UNTIL THEN...EXCELLENT FLYING WEATHER FOR AVIATORS. && .FIRE WEATHER... ISSUED AT 300 PM MDT SAT AUG 2 2014 BACK DOOR COLD FRONT MOVING INTO THE AREA FROM THE NORTHEAST THIS AFTERNOON AND EVENING. WINDS TO SWITCH TO THE NORTHEAST AND EAST BEHIND THE FRONT AS IT SETTLES ALONG THE LARAMIE RANGE SUNDAY MORNING. WEAK SOUTHEASTERLY WINDS FROM SUNDAY INTO MONDAY. CHANCES FOR WETTING RAINS BEGIN TO INCREASE MONDAY AFTERNOON...INITIALLY WEST OF THE LARAMIE RANGE AS WE BEGIN TO SEE ANOTHER SURGE OF MONSOONAL MOISTURE MOVING IN FROM THE SOUTH AND SOUTHWEST. EVERYONE SHOULD SEE MEASURABLE RAINFALL TUESDAY AFTERNOON INTO WEDNESDAY WITH COOLER TEMPERATURES AND HIGHER HUMIDITIES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...RUBIN AVIATION...CLAYCOMB FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 2, 4:00 AM MDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT SAT AUG 2 2014 NEZ002-003-019>021-054-055-095-096-WYZ101-102-104>111-113-115>119- 031100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 400 AM MDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103-112-114-031100- NORTH LARAMIE RANGE-SIERRA MADRE RANGE-SNOWY RANGE- 400 AM MDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 2, 3:55 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 355 PM MDT SAT AUG 2 2014 NEZ002-095-022245- DAWES NE-NORTH SIOUX NE- 355 PM MDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND SOUTHWESTERN DAWES COUNTIES UNTIL 445 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF FORT ROBINSON CAMPGROUND...OR 32 MILES SOUTHWEST OF CHADRON...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... FORT ROBINSON AND FORT ROBINSON CAMPGROUND AROUND 405 PM MDT. CRAWFORD AROUND 425 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. WHEN THUNDER ROARS...MOVE INDOORS. && LAT...LON 4279 10331 4244 10326 4253 10366 4269 10365 TIME...MOT...LOC 2155Z 265DEG 9KT 4260 10351 RUBIN
Special weather statement, Aug 2, 4:10 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT SAT AUG 2 2014
NEZ002-003-022300-
BOX BUTTE NE-DAWES NE-
410 PM MDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT...
AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HEMINGFORD...OR 19 MILES
NORTH OF ALLIANCE...MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN BOX BUTTE COUNTY THROUGH 500 PM MDT
RURAL SOUTHEASTERN DAWES COUNTY THROUGH 500 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
WHEN THUNDER ROARS...MOVE INDOORS.
&&
LAT...LON 4227 10274 4229 10303 4245 10303 4249 10276
4244 10274 4235 10274
TIME...MOT...LOC 2211Z 266DEG 10KT 4237 10293
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:55 PM MDT | Special Weather Statement | CYS | Sioux | 50 min |
| Aug 2, 5:09 PM MDT | Areal Flood Advisory | CYS | Dawes | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.